Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Jun 5, 2004, 7:00 PM PDT for Skagit County, Snohomish County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 7:00 PM PDT (02:00 UTC)
- Expired
- Jun 5, 2004, 7:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Seattle, WA
- Area
- Counties, with a storm outline in the text
Counties Skagit County, WA, Snohomish County, WA
The radar
The Seattle radar (KATX), 37 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 2.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WUUS56 KSEW 060200 SVRSEW WAC057-061-060245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SEATTLE WA 659 PM PDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SKAGIT COUNTY IN WASHINGTON NORTHWESTERN SNOHOMISH COUNTY IN WASHINGTON * UNTIL 745 PM PDT * AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARLINGTON...OR ABOUT 8 MILES NORTHEAST OF MARYSVILLE...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMOKEY POINT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4813 12222 4807 12196 4850 12167 4859 12202 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 305 PM PDT SAT JUN 5 2004 .SYNOPSIS...OCCASIONAL SHOWERS...AND POSSIBLE AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT. THE SHOWERS WILL BEGIN TO TAPER OFF MONDAY AND TUESDAY AS THE UPPER LOW MOVES SOUTH OF THE REGION. DRIER WEATHER...WITH THE EXCEPTION OF SOME MOUNTAIN SHOWERS...WILL DEVELOP FOR THE REMAINDER OF THE WEEK AS AN UPPER RIDGE OFFSHORE WILL PROVIDE FOR A DRIER NORTHWEST FLOW. && .DISCUSSION...SHOWERS ARE OCCURRING ACROSS WESTERN WASHINGTON WITH THE EXCEPTION OF A SMALL AREA OF THE CENTRAL SOUND WHERE THE OLYMPICS ARE HELPING TO SUPPRESS THE CONVECTION THIS AREA. ONE BONUS OF THIS IS THE TEMPS IN THE AREA ARE ALSO 5-10 DEGREES WARMER THANKS TO THE INCREASE IN SUNSHINE. SEVERAL LIGHTNING STRIKES HAVE BEGUN TO SHOW UP AND HAVE SEVERAL HOURS OF HEATING LEFT AND A TROF NOW APPROACHING THE COAST ACCORDING TO SAT PIX. ACCORDING TO THE ACARS DATA MID LEVELS COOLING NICELY AND INTERIOR FREEZING LEVEL NOW DOWN TO 7000 FEET. DESTABILIZATION WILL CONTINUE FOR ANOTHER FEW HOURS. WILL LEAVE MENTION OF TRW IN THE FORECAST INTO THE EVENING HOURS. SUNDAY AND EARLY MONDAY...COLD POOL WILL BE MOVING ACROSS THE AREA DURING THIS PERIOD WITH SPOKES OF ENERGY ROTATING OVER THE REGION. THUS THE SHOWERS WILL CONTINUE WITH A CHANCE OF TRWS AROUND PEAK HEATING HOURS. LATER MONDAY THROUGH TUESDAY...UPPER LOW BEGINS TO SINK SOUTH WITH A DIMINISHING SHOWERS THREAT...FIRST OVER THE LOW LANDS THEN OVER THE MOUNTAINS. TEMPERATURES SLOWLY MODERATING THROUGH THIS PERIOD. BEYOND THAT...SUBTLE DIFFERENCES IN THE LONG RANGE MODELS FROM YESTERDAY THAT ARE POSING PROBLEMS. GENERALLY HAVE A NW FLOW ALOFT THAT WOULD USUALLY BE DRY...BUT THERE ARE A FEW SHORT WAVES MOVING THROUGH THE FLOW WITH THE FINAL ONE HELPING TO DEVELOP THE LONG TROUGH OVER THE WESTERN US. EXACTLY WHERE ALL THIS TAKES PLACE IS THE QUESTION WE WILL NEED TO FIGURE OUT. CURRENTLY WE HAVE A DRY FORECAST WED ONWARD...BUT COULD BE A FEW SHOWERS IN THAT PERIOD FROM TIME TO TIME. SINCE WOULD BE RATHER LIMITED AND MINOR IF IT WERE TO HAPPEN...FORECAST ALREADY DRY AND SURROUNDING OFFICES LEAVING THEIR FORECASTS DRY...HAVE OPTED TO LEAVE OURS THAT WAY AS WELL. CERNIGLIA && .SEW...SCA CENTRAL STRAIT. .KATX...VCP21/CSR21 &&
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:01 PM PDT | Severe Thunderstorm Warning | SEW | Skagit, Snohomish | 44 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.